Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On quasi-affine transforms of unilateral shifts


Author: Katsutoshi Takahashi
Journal: Proc. Amer. Math. Soc. 100 (1987), 683-687
MSC: Primary 47A65; Secondary 47B37
DOI: https://doi.org/10.1090/S0002-9939-1987-0894438-X
MathSciNet review: 894438
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if a contraction $ T$ is a quasiaffine transform of a unilateral shift of finite multiplicity, then both the approximate point spectrum and the essential spectrum of $ T$ coincide with the unit circle.


References [Enhancements On Off] (What's this?)

  • [1] H. Bercovici and K. Takahashi, On the reflexivity of contractions on Hilbert space, J. London Math. Soc. (2) 32 (1985), 149-156. MR 813394 (87c:47024)
  • [2] W. S. Clary, Equality of spectra of quasisimilar hyponormal operators, Proc. Amer. Math. Soc. 53 (1975), 88-90. MR 0390824 (52:11647)
  • [3] J. B. Conway, Subnormal operators, Research Notes in Math., vol. 51, Pitman, Boston, Mass., 1981. MR 634507 (83i:47030)
  • [4] -, On quasisimilarity for subnormal operators. II, Canad. Math. Bull. 25 (1982), 37-40. MR 657648 (83i:47031b)
  • [5] J. A. Deddens, Intertwining analytic Toeplitz operators, Michigan Math. J. 18 (1971), 243-246. MR 0283611 (44:841)
  • [6] R. G. Douglas, Banach algebra techniques in operator theory, Pure and Appl. Math., vol. 49, Academic Press, New York, 1972. MR 0361893 (50:14335)
  • [7] W. W. Hastings, Subnormal operators quasisimilar to an isometry, Trans. Amer. Math. Soc. 256 (1979), 145-161. MR 546912 (80k:47028)
  • [8] B. Sz.-Nagy, Diagonalization of matrices over $ {H^\infty }$, Acta Sci. Math. 38 (1976), 223-238. MR 0435907 (55:8858)
  • [9] B. Sz.-Nagy and C. Foia§, Harmonic analysis of operators on Hilbert space, North-Holland, Amsterdam, 1970. MR 0275190 (43:947)
  • [10] -, Jordan model for contractions of class $ C{._0}$, Acta Sci. Math. 36 (1974), 305-322. MR 0372651 (51:8858)
  • [11] K. Takahashi, Contractions with the bicommutant property, Proc. Amer. Math. Soc. 93 (1985), 91-95. MR 766534 (86c:47009)
  • [12] M. Uchiyama, Contractions and unilateral shifts, Acta Sci. Math. 46 (1983), 345-356. MR 739054 (85e:47011)
  • [13] P. Y. Wu, When is a contraction quasisimilar to an isometry?, Acta Sci. Math. 44 (1982), 151-155. MR 660521 (83j:47012)
  • [14] -, Contractions quasisimilar to an isometry, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65, 47B37

Retrieve articles in all journals with MSC: 47A65, 47B37


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0894438-X
Keywords: Contraction, quasiaffine transform, unilateral shift, approximate point spectrum, essential spectrum
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society